Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for painful rashes on the forearms

Answered by
Dr.
Dr. Uday Nath Sahoo

General & Family Physician

Practicing since :1969

Answered : 2452 Questions

default
Posted on Wed, 8 Mar 2017 in Skin Hair and Nails
Question: I have a very painful rash on my fore arm. It started itching 5 days ago and has slowly spread and gotten worse since. It doesn't respond to any poison ivy treatment as I thought that's what it was at first. It's very painful and has been oozing blood and a clear yelowish liquid. I have used technu, poison ivy treatment twice which makes it feel much better and kept it loosely wrapped in gauze to keep the fluids from spreading or getting on anything and have only used calamine lotion, triple antibiotic ointment, and anti itch spray on it beyond that. I have no other symptoms, i.e. fever, headache, etc.
doctor
Answered by Dr. Uday Nath Sahoo 3 hours later
Brief Answer:
Shingles most likely

Detailed Answer:
Hi,
Thanks for your question.
I do understand your pain and discomfort. I've reviewed the image.

As per your history is concerned please follow :-

1) Please get a clinical examination done by your local doctor
2) Do get CBC with differential
3) Use a [Burow-solution it is made of 5% aluminum acetate dissolved in water)
should be applied to the affected skin for 30-60 minutes 4-6 times daily.
4) Use Calamine lotion as usual for itching
5) Discuss with your treating doctor about adding of [Corticosteroids]which needs prescriptions by your doctor and should be tapper over 2 weeks.
6) [Acyclovir] an antiviral agent can be used by your doctor if he thinks so.
7) For future protection, discuss with your doctor regarding [ VZV vaccine]
8) If pain is severe then you may need analgesics (eg. Tylenol, Motrin) as an add on to this

I hope I was able to address your query. If you have any further questions, please do not hesitate to write to me.

Wishing you all the best.
Thanks
Dr U N Sahoo

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Tylenol

doctor1 MD

Hi can you tell me why when I eat or drink, my stomach, lower abdoman, my whole belly gets really distended looking like I am 9 months pregnant sometimes. I have had past eating disorders, but have pretty much overcome it, have done some stupid things like overdosing on tylenol and poatassium a few times and i am on a few antidepressants and sleepers at night, but don't think it could contribute to my problem. I'm 32, 5'6" and weigh 115lbs, but sometimes can fluctuate to a 122 lbs in a day, and think I am just getting fat, but then comes back down when I fast. I don't feel any pain, but everything just swells up. I don't have any diahrea and only occasional constipation. I eat a healthy vegetarian diet and exercise regulary. I was just wondering if anything could be wrong with me. Thanks for any advice.

doctor1 MD

My son had a flu vaccination on Jan. 20th and has had multiple symptoms since then. He has had eye twitching, shortness of breath, tightness in the chest, headaches, dizziness (disoriented feeling), ringing in the ears (only once), blurry vision, and muscle soreness. This is just over 4 weeks from the time of the vaccination and after a round of z-Pack, and zyrtec, and aleave, or Tylenol for the muscle soreness and headaches, he is improving, however, he still begins feeling sort of bad around 9:30pm and the disorientation comes back. Also, the eye twitching still comes and goes. We feel he is having side effects from the flu vaccination and were also wondering if Guillain Barre Syndrome might be a factor here. If so, we don t think it is a severe case. Wondering how long his symptoms might continue and is there anything we should be doing that might help other than the ibuprofen or aleave for muscle soreness?

doctor1 MD

I have friend who has hep C and diabetes 2. He was in the hospital for dehydration and heat exhaustion. They hydrated him and he responded quite well. All his vitals were good. They put him on an IV drip with ativan and hydrocone, something for gastric acid and insulin. He has never had insulin before. But he started to shiver and tremble. He was on this drip for two days. He cannot function very well now. It is hard for him to control his elimination functions and he tremble quite a bit. I feel that the hydrocodone affect him very bad it was 5/500 because of the tylenol in it. . Before he dehydrated, he had a panel done and he was stable in all areas. His liver enzymes were elevated a little; but he was basically stable. What can he take to help recover?                                                                  

doctor1 MD

I m caring for my mother who has been diagnosed with CHF. They state that she is only using 16% of her heart. She is having episodes of extreme heat coupled with SOB and heart palpitations. We ve been treating with ice packs and increased 02, and tried some lorazepam, which she doesn t like to use because it makes her sleepy. She wants to know what causes these episodes and if Tylenol would help with the hot flash component of these episodes. Thank you!

doctor1 MD

My 2 year old grand daughter is staying with me. She only gets a fever of 104 at night. IN the day it is normal and she goes throgh her normal routine, active and eats and drinks well. In the evening, she is drigining and eating snacks too. My...

doctor1 MD

Hey doctor this morning before work I had a blood test done. There was not much pain during it but afterwards I was in a bit of a rush since I had to go to work straight after and in the rush I noticed pain in my left arm where the blood was drawn...

doctor1 MD

Getting tatoo in couple hours. Is it ok to take tylenol & flexeril before and or after tatoo? Thanks for prompt help!